Alert archive / Missouri / Areal Flood Warnings in 2014
Areal Flood Warning 9, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jun 7, 2014, 4:03 PM CDT for 10 counties in Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2014, 4:03 PM CDT (21:03 UTC)
- Expired
- Jun 8, 2014, 4:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, MO, Daviess County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 161 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 7, 3:09 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 7, 3:09 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 309 PM CDT Sat Jun 7 2014 .SHORT TERM...(This Evening through Sunday Night) Issued at 309 PM CDT SAT JUN 7 2014 The departing MCS provided many areas with modest rainfall amounts, especially for locations north of I-70 and promoted the flash flood warnings for our far north central and north eastern counties. Fortunately the CWA should remain dry overnight tonight and through the day on Sunday so we can dry out a tad before the next system arrives late Sunday night into Monday. There may be an isolated shower during the day tomorrow, but I'm leaving pops out at this time given the very low chances for a shower/storm. Temperatures for tomorrow will be below normal with light southeasterly winds as the region lies under quiet flow aloft. Tomorrow night a trough will approach out of the Rockies and begin to produce precip over the CNTRL Plains. The NAM is faster than the GFS in bringing the activity into the CWA late Sunday night with hefty rainfall amounts by 12Z Monday. For now have trended pops to be higher across the WRN zones for Sunday night. .LONG TERM...(Monday through Saturday) Issued at 309 PM CDT SAT JUN 7 2014 The zonal flow that has been in place the past week will begin to breakdown on Monday. This will occur due to an upper level trough digging through the central and southern Plains on the day Monday. This trough will then close off an upper level low across Kansas on Monday. An associated surface front will move into the area early on Monday and showers and thunderstorms will overspread the region. PWAT values on Monday continue to range in the 1.50"-1.75" range which means there is potential for the area to have yet another significant rainfall event. And, as such, continued/new river flooding as well as flash flooding will be a concern on Monday. To further compound the potential for heavy rainfall, is the continued model suggestion that as this system closes off across the area it also slows significantly. This will keep rain chances in the forecast through Monday night and into Tuesday and perhaps even into Tuesday night. Wednesday however, the closed low will finally shift east into the Ohio River Valley and conditions should remain dry. This may also allow temps to finally creep back up into the (lower) 80s. Beyond Wednesday, model solutions diverge. The GFS reverts back to zonal flow whereas the EC and Canadian try to build weak upper level ridging into the area. The GFS would produce yet another round of showers and thunderstorms on Thursday while the EC and GEM remain dry. Beyond the Thursday time period basically kept the forecast as inherited from the initialization. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1231 PM CDT SAT JUN 7 2014 A departing cluster of storms will create varying CIGS this afternoon...down to OVC020 at times. There may also be a brief shower or two but should not last more than say 15 min and not impact VIS. The winds will remain out of the north northwest. Tonight the low clouds should diminish so expecting VFR CIGS and VIS with light northerly winds. Tomorrow the winds will be out of the southeast with VFR CIGS AND VIS. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Pietrycha LONG TERM...73 AVIATION...Pietrycha
Hazardous weather outlook, Jun 7, 3:14 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 314 PM CDT SAT JUN 7 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-082015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 314 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED...BUT HEAVY RAIN COULD EXACERBATE ONGOING RIVER FLOODING ACROSS THE REGION. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Jun 7, 1:48 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
148 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM FLASH FLOOD 4 SSW LANCASTER 40.46N 92.55W
06/07/2014 SCHUYLER MO LAW ENFORCEMENT
NUMEROUS ROADS HAVE WATER FLOWING OVER THEM BETWEEN
LANCASTER AND QUEEN CITY.
&&
PMURRAYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:58 AM CDT | Special Weather Statement | EAX | Bates | 47 min |
| Jun 7, 10:17 AM CDT | Areal Flood Advisory | EAX | Adair, Andrew, Atchison, Daviess, Gentry, Grundy and 8 more | 6 hr |
| Jun 7, 12:49 PM CDT | Flash Flood Warning | EAX | Mercer, Putnam, Schuyler | 6 hr |
| Jun 7, 1:58 PM CDT | Flash Flood Warning | EAX | Schuyler | 5 hr |
| Jun 7, 4:16 PM CDT | River Flood Warning | EAX | Chariton, Macon | 59 hr |
| Jun 7, 4:16 PM CDT | River Flood Warning | EAX | Linn, Livingston | 63 hr |
| Jun 7, 5:27 PM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 42 hr |
| Jun 7, 6:27 PM CDT | Areal Flood Warning | EAX | Mercer, Putnam, Schuyler | 22 hr |
Nearby
Areal Flood Warnings in Missouri, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.